For the past 10 years I have taken some kind of medicine everyday. I have headaches so I take BC or Excedrine Migrain 2 to 3 times a day, also I have to always by some type of over the counter sleep medication for me to fall asleep every night. I find myself taking medicine for any uncomfortable feeling I may be having and that always varies. None of the medications that I take are not addicting. So why do I feel I have to take some kind of pill just to feel normal. This is now hurting my famlies finances now. All these over the counter meds are adding up in my system. Is this some kind of disorder, can some one please enlighten me.
Hi, it sounds like you have 'Substance use disorder'. Look it up on Wikipedia and see if you think the description of the 'illness' is like you.
It is a psychological and physical disorder and is best cured with rehabilitation/counselling. If after you have searched this and want any more advise, write back. Good luck
I feel your pain, and this has got to be because your body is now so use to this relentless cycle of these over the counter medications due to such discompfort, you will continue on this cycle... I am now 43 years of age and even my children comment on how bad i always shake, even worse when I am not on medication, and that is from years and years of alcohol and alot of it... One piece of advice, try Excedrin back and body, I know it says nothing of the head but I tell ya, I stand by it 100 percent... for whatever reason it will knock out headaches for me and my husband quickly and we both have extremely high tolerances and the funny thing is it does make you slightly sleepy... I take two and will not take anything else. You are basically hitting on so many aches and body discompfort in one shot... Now I really do not need it as much as I did because I am a celexa and Klonopin user...
But too, unless you have had an addictive nature all your life, then it could be many things, slipped disck, effecting your back and neck, thereby the headaches emerge, stress, doing too much... overloading one's self, iron deficientcy, eating habbits and so on, an awful lot of caffeine, and you have to remember this being an ingredient in so many over the counter drugs will give you herendous headaches... even more so when you don't have it, I know this all too well because all I drink is coffee and water... and last but not least a sudden change in living arrangements, I've been through all of this and just wanted to put my spin on it... hopefully this can be of some assistance and a help overview to not so much over the counter med, seeing a doctor and hopefully finding the answers... Please too remeber on these kinds of drugs it always says to drink a full glass afterwords and you need to make sure that you do that, I was always not as good, because the water flushes the liver or the system as a whole and keeps the liver from being damaged as much without drinking it... very important, try the Excedrin Back and Body... It works... take care, always here Blaze22
I tsounds like Delilah could be right or you may just be experiencing rebound effects from the OTC drugs. If you are taking OTC pain relievers like Tylenol or Advil on a daily basis you will get a rebound headache when you stop. that in turn has you reaching for the OTC pain reliever again turning into a vicious cycle. Same thing with OTC sleeping medications. You could have a psychological addiction to these medicines or it could be rebound effects. You need to speak to your Primary Care Physician about it. He can refer you to someone else if he needs to so you can get the help you need. You've already taken the first step in recognizing a problem!
I feel sorry for you having migraine like you do ,I personally lived with a man who had cronic migraine that were so debilitating he vomited non stop,also had chill's and had to go into a darkened room to get relief but sadly it was not enough so he had to go to the hospital to get needles to help.Over the 11 years I knew him nothing the doctors gave him helped & same as you drug's from over the counter for headakes did not work ! I know a herb called feverfew works fantastic because once my boyfriend took it for a month his normal 4-5 headakes a month which he normally got decreased by 3/4 which was fantastic! sadly because my ex was feeling so well months later he stopped taking feverfew & slowly his headakes returned so if you decide to give this herb a go please stay on it for ever, it wont hurt you but just to be sure talk to a naturopath at a chemist or health shop, this herb has been mentioned in newspaper article over the years about the good results of its use. Take care candypq
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Mar 2012 • 4 answers
Posted 5 Jun 2012 • 1 answer
Posted 29 Nov 2014 • 2 answers
Posted 18 Apr 2016 • 3 answers
Posted 20 Jul 2016 • 1 answer